Aa
A
A
Close
Avatar universal
diazepam safe?
Hi All,

the doc put me on Ducene which is diazepam, for 5 days , half a tablet in morning and full one at night, everytime I take it, after 5 minutes I feel abit more anxious, is that the Ducene or is that just me, because I'm always scared of side effects, I just took one 20 minutes ago, I feel ok now, Just need some re assurance that nothing bad will happen while on these meds, I'm going back to docs again to ask more questions, only notable thing i have experienced was this morning when I got out of bed, vision was blurry for around 2minutes but after that I was fine.
Cancel
10 Answers
Page 1 of 1
Avatar universal
Hi,

5 days is only short -term use, it should be safe. I was a bit like you at first when I had to use diazepam but now, when I get very anxious and tense I take a 2.5mg tablet and I am okay. It is the only tablet that works to reduce my anxiety, perhaps because I don't use it often and perhaps because I believe it will work ??

Sumi
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Have you ever tried Ativan instead of Valium for anxiety? I've found, myself, that it works much better with less side effects.
Hugs & Prayers
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
565147 tn?1218256191
If you start taking a drug and get exited or worried that it may have a side effect like that then your mind can actually cause it to do what you were scared of.. I know because I had that happen to me although all our bodies react different to medications. Don't worry before taking it try to relax like get in a tub of hot water and soak right after taking the meds to help you really relax and see how that works.. If you get sleepy get out of the water asap so you won't possibly fall asleep!! See if that will work for you.. Hope all works out Bri :o)
Comment
Cancel
565147 tn?1218256191
Comment
Comment
Submit Comment
Avatar universal
I'm afraid of meds too but I'm not afraid of benzos like valium since I now know how they effect me.  If you're feeling anxious.  I'm betting money it's your mind playing games with you because you are afraid.
I agree with the above poster,  just do what relaxes you most after you take it.  For me, it's laying down on the couch with a sitcom on or a good movie and just lay back and relax or listen to some soothing music and let your mind go.  Maybe do some meditation while the music is playing.  Where ever you enjoy being whether a beach or in the woods - see yourself there and by the time you know it,  your body will be relaxing from the valium.  You will become less and less afraid and you won't fight it.  I get the feeling that you are fighting it because you're afraid of side effects.  I can't take AD's because of the side effects and that sends me right over the edge.
But the only side effect from valium would be a soothing relaxing feeling.
When you get up in the morning - don't just pop up.  Stretch and then slowly swing your legs over the side and sit there and take 3 deep breathes and then slowly get up.  That should help.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I completely agree with dolphine. If ANY benzo is making your anxiety worse it's probably in the noggin. They relax you! Let them! (and this is 8 years of experience talking)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
OH, and Xanax has worked better for me that any other benzo. It doesn't have the "high" you get with valium. Ask your doc.
LOVE!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1473947 tn?1286988823
Hi, i just got prescribed diazapam 2mg as ive got something wrong with my heart ( taken very serious palpitations ) and i always worry about what will happen the next time..I also suffer from panic attacks. Im TERRIFIED! of taken diazapam incase something bad happens, i just want a good nights sleep and to stop all this anxiety..Will anything serious happen? i realy dont want to get addicted either! Im 19 years old and realy don't have a clue whats going on!
Comment
Cancel
1473947 tn?1286988823
Comment
Comment
Submit Comment
1473245 tn?1286934736
yo Abbie! :)

I'v been feeling the same way. It's a really annoying feeling isn't it? lol dont worry though it is cureable! believe in your self! and also the more you forget about it the more you will feel better...:)

best thing to do how ever, is see a -doctor-

in the mean time I recommend:
Eat healthier
drink at least 8-9 cups of water a day
look up vids on how to breath properly to relax your self
excercise daily
stretch in the morning
talking to friends
watching funny stuff and relaxing
Comment
Cancel
1473245 tn?1286934736
Comment
Comment
Submit Comment
968908 tn?1274874715
Hiya, just to let u know that palputations, even though they feel serious when casued by anxiety they are harmless.  I personally think that for palputations it would proberly be a better option for u to try a beta-blocker rather than a benzo.  Now benzos you shouldnt be scared of in the way of casuing any alarming side effects, as all they will do is make u nice and calm and the higher the dose the sleepier and calmer you will feel, however they carry a very high addiction rate when used for more than 2 to 4 weeks at a time.  So normally doctors (in England) do not go down this route, they try some other drug such as Propranalol/Inderal which is BRILL at stopping palputations and easing anxiety, normally GAD (general anxeity disorder).

I would suggest going back to ur doc and asking about changing to a beta-blocker as with these drugs you can stay on them indef and won't get the nasty addiction element to them.  However with any drug you should never stop cold turkey as ur body will wonder what on earth is going on and will have trouble so always taper down slowly under the supervision of ur doc and only if the doc advises it.

Comment
Cancel
968908 tn?1274874715
Comment
Comment
Submit Comment
Avatar universal
my doc put me on diazepam abot 10 yrs ago . I have snce had cancer which had nothing 2 do with the diazepam . But my marriiage of 34yrs is goin really bad as well . Have been in remission 4yrs , but now the goverment is stopping the tablets , an i just want 2 n is it safe 2 by them online . Plz can any1 help me .xx
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
8 hrs ago
296076 tn?1371338074
Blank
melimeli commented on veronica0808's status
17 hrs ago
3197167 tn?1348972206
Blank
clean_in_ks commented on photo
20 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
Paxiled
Arlington, VA
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
Paxiled
Arlington, VA
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD